Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Under treatment for prostrate enlargement. Recently did hip transplant. What is the recovery time?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
My father. Age 68. Is being treated for prostate. Medicines pescribed are Alfusion d.zanocin r and urivide.
Currently he is on catherter. He had a hip transplant 20 days back.

Need a second opinion and his recovery time..
Posted Fri, 25 Oct 2013 in General Health
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer:
Recovery with in 6 months.

Detailed Answer:
Welcome to XXXXXXX

There are many factors that can contribute to recovery time in Hip replacement surgery, but typically he can return to normal life activities within 1 to 6 months.

Usually we divide recovery time into two segments in Hip replacement surgery.
1. Short term recovery
2. Long term recovery

Short term recovery for a total hip replacement is 10 to 12 weeks.
It involves
1. Ability to get out of the hospital bed and be discharged from the hospital.
2. No longer needs walking aids and can walk around the house without pain
3. Able to walk two blocks around the house without pain or resting.
4. Getting off major pain killers and having a full night’s sleep without pills.

This short term recovery can be achieved by walking with minimal aids, pain killers and sleeping pills.

In the mean time he will get treated for Prostate enlargement.

Afluzosin is given for increasing the flow of urine by relaxing the muscles of prostate and neck of urinary bladder. He will get improvement in 2 or 3 weeks.

Urivoid is given for improvement of urine flow by stimulating the muscles in urinary bladder.

Zanocin is given to treat any lower catheter, he is more prone for Lower urinary tract infection. It will be given for a week or 10 days.

With in these two weeks in short term recovery, he will get major relief from prostate enlargement.

Long term recovery for hip replacement is approximately 6 months.
It involves
1. The complete healing of surgical wounds and XXXXXXX soft tissues.
2. Returning to his work and the activities of daily living

Major factor in recovery for hip replacement surgery is Physiotherapy, Family support and pain management.

Physiotherapy in first 6 weeks is very essential in recovery time.
Because strengthening and mobility exercises will help him to recover earlier to his day to day activities.
It also plays a major role in blood clot prevention.

About six to eight weeks after surgery, he have to get follow-up appointment with your surgeon to make sure your hip is healing properly. If recovery is progressing well, most people resume their normal activities with in 6 months.

Hope this helps.
Please reply for further queries.
Wishing you father good health.
Above answer was peer-reviewed by
Follow-up: Under treatment for prostrate enlargement. Recently did hip transplant. What is the recovery time? 10 hours later
Thanks. Another qn on his kidney. Before the analgesic. My questions: can a shrunk kidney be reversed by treatment? what does it mean in terms of its functioning? Also, what precautions do we need to take to ensure we don't worsen the problem and the other kidney remains healthy. Also - we haven't yet consulted a kidney specialist. How worrisome is the problem? Please provide a detailed response and guidance. Thanks
Answered by Dr. Manjeth Kumar G 2 hours later
Brief Answer:
No Cure. Life style changes and treating the cause

Detailed Answer:

From your query, i understood that he is suffering from Chronic Kidney Disease (CKD).

Chronic Kidney disease may be caused by long term use of doctor said.

It can also be caused by diabetes, hypertension, poly cystic kidney disease and other chronic kidney infections.

Shrunken kidney cannot be reversed by treatment but it can controlled by treating the cause.
There is no cure for chronic kidney disease.
For example. withdrawal of kidney damaging drugs like Non Steroidal Anti inflammatory Drugs (NSAIDS), treating diabetes, hypertension and infections.

Chronic kidney disease means the gradual loss of kidney function. Our kidneys filter wastes and excess fluids from your blood, which are then excreted in our urine. When chronic kidney failure reaches an advanced stage, XXXXXXX levels of fluid, electrolytes and wastes can accumulate in your body.

This resulting in edema ( Accumulation of fluids in leg, face and arm and other parts)

In kidney, there are millions of neurons are there. Their function is filter wastes and excess fluids from our blood.

Precautionary methods are
Low salt diet.
Low protein diet.
Control of blood pressure and weight.
Quit alcohol and smoking.
Reducing the intake of fried and packed foods.
Lowering cholesterol level by exercise and drugs.

If the chronic kidney disease is not controlled, it will end in failure of kidneys.
Then only option of treatments are dialysis and kidney transplant.

Kindly consult a Nephrologist and follow up for further management of Chronic kidney disease.

Hope this helps.
Please reply for further queries.
Wishing your father good health
Above answer was peer-reviewed by
Follow-up: Under treatment for prostrate enlargement. Recently did hip transplant. What is the recovery time? 7 hours later
He is vomiting since yesterday after taking his medicines. Pls advise urgently ...
He is taking the foll medicines
Lizoket.convidex forte.osteok2. Nervamax sr.alfusion...also advise what precUtions shd be taken for prostrate.
Hello doctor. Can you pls respond to my quest a out vomiting.urgently.pls advise precautions and care for prostrate ...repeating the medicines he is taking lizoket..convidex...forte osteo k2 ,nervamax sr..alfusion...
Is it a side effect of any of theedicines
Answered by Dr. Manjeth Kumar G 10 hours later
Brief Answer:
Take Antiemetics and Proton pump inhibitors.

Detailed Answer:

Nervamax contain Pregabalin and methylcobalamin.
Pregabalin is an anticonvulsant and it may a cause for his vomiting.

Not only drugs.Food poisoning, gastritis, indigestion can also be cause a vomiting.
I advise him to take Anti emetics like Domperidone with Proton pump inhibitors like Pantaprazole and antacids like Gelusil.

If the vomiting continues for more than 24 hours or more than 15 times, immediate medical attention is necessary. He may need Intra venous fluids.
Convidex is given to induce quick callus formation after any bone surgery.

As for as prostate is concerned,
1. Avoidance of alcohol and smoking
2. Do not drink anything for an hour or two before bedtime to help him avoid wake-up trips to the bathroom at night.
3. Do not use Decongestants and antihistamines. If necessary consult your treating urologist.
4. Ask him to urinate when ever he first feel the urge. Waiting too long to urinate may overstretch the bladder muscle and cause damage.
5. Inactivity causes him to retain urine. Thus avoid inactivity.
6. Keep warm. Colder temperatures can cause urine retention and increase your urgency to urinate.

Hope this helps.
Please reply for further queries.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Under treatment for prostrate enlargement. Recently did hip transplant. What is the recovery time? 14 hours later
When can the catherter be removed? Doc has called for a review in 10 soon can he be free of the catherter
Answered by Dr. Manjeth Kumar G 40 minutes later
Brief Answer:
Will be removed in next visit.

Detailed Answer:

Usually Catheter is removed in one or two days after surgery when a patients starts to walk in and around.

As he have prostate enlargement, catheter is left there to avoid urinary retention.

Probably,It will be removed in next review visit.

Hope this helps.
Please reply for further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor